Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Poison ivy infection. Using prednisone, cephalaxin, skin rash, dark spots. Treatment?

Two weeks into a nasty bout of poison ivy, my doc prescribed daily 60mg of prednisone , twice daily 500mg of cephalaxin and twice daily application of fluocinonide . The meds seem to be working, but the poison ivy rashes are being replaced by large dark purple spots. Is this normal? Do I need to go back in? If it s normal, how long can I expect to have these nasty spots? Thanks!
Asked On : Sat, 28 Jul 2012
Answers:  1 Views:  377
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

Thanks for writing here.

Change in color of poison ivy rash is normal.This is known as post inflammatory hyperpigmentation.Complete the course of antiboitics.Rash will turn brown and then black.They will cure by a month or so.You can apply a topical steoid like hydrocortisone over affected area .

Hope this will help you.Take care.
Answered: Thu, 10 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor